Share this:
ezra
@ezra

Posts: 9
Joined: Feb 27, 2016

In August 2012, I was diagnosed with deep venous thrombosis

Posted by @ezra, Feb 27, 2016

In August 2012, I was diagnosed with deep venous thrombosis. I was placed on Xarelto, 25 mg. Since then, I experienced some problems that I believe may be associated with the medication and my condition.

1. Frequently, I have to urinate. However, this is less severe on day s that I miss the medication.

2. A concern about my age (41) and symptoms of fatigue led me to schedule an appointment with the doctor. I was concerned that my may have been experiencing thyroid problems or adrenal insufficiency. She indicated that I did not have these conditions. However, I was skeptical.

3. I had a colonoscopy in September 2015. Prior to the colonoscopy I took the required amount of laxatives. However, the physician noted that there was a significant amount of stool in me as he did the procedure.

4. After a CT scan of the abdomen, the same doctor noted that she usually recommends patents to a surgeon whose abdomen appear as mine. I cannot repeat the results. The results were technical and the results were difficult for me to understand. When followed up about her recommendations, she stated that I should do nothing and we would have a follow-up in two years.

I am concerned about my health status declining. Any advice would be appreciated.

REPLY

Hi @ezra, Welcome to Connect.
To not understand the results of your tests is unsettling. Can you get a copy of the results and get clarification from your doctor? She should be able to explain things in a way that you can understand, and give you a chance to ask questions.

Colleen
Connect Community Director

Hi @ezra,

I’m so sorry that you have to go thought all of this, I’m sure it’s very scary, especially when your specialists aren’t making it easier to comfort you.

I’m very experienced with DVT’s, I’ve had about 4 in my left leg, and 1 in my right leg, including one that blocked my pelvic area. Over time, small fragments of these DVT’s are left within the arteries and can cause all sorts of havoc to your system.

I must stress, once you’ve had a DVT, your body will never react the same ever again.

I’ve been on Xeralto for years now. Having been in studies for Coumadin and also having experienced daily injections of Warfarin into my stomach for a long period of time, I have to say that Xeralto is the best non-invasive solution to helping the prevention of further DVT’s.

Being fatigued and having less energy is VERY common after suffering from a clot in the body, like I mentioned, while wreaking havoc internally, the clot forces blood to go into different sections of your arterial system. This forcefulness puts strain on your secondary vein system which is much smaller, not to mention, the valves that open and close to let blood through – are also damaged and bruised.

That being said, your body now has to work twice as hard to pump the same amount of blood up and down on a daily basis. This affects your mental state as well, since even-though you might not be aware of it, your body and mind are working overtime to keep up. This overtime work = fatigue, less energy.

I recommend a healthy diet and vitamins specific for energy boosting. Any foods that can hinder your blood flow should be avoided as well.

As for urinating, I’m in the same situation as you are. Although “urinating” more frequently is not a symptom of Xeralto, damaged or bruised arterial valves is. The weaker they become, the harder it is for your body to want to “hold-it” so to speak.

3) I’ve had a colonoscopy, they are not fun that’s for sure. Did they say that the stool was outside of your colon? Within your body itself? Have you tried doing a “detox” before? I recommend performing a detox. Especially when you have had other health illnesses. Staying as healthy as possible is key to prevention. Did they ever do more tests concerning the stool?

4) Are you able to post the CT scan results? If they recommend a follow up in two years, they must not feel it’s that serious, but if you’re concerned, I recommend clicking on the “MAKE AN APPOINTMENT” button up top to the right hand side and get a second opinion. As long as your insurance allows it, there’s never anything wrong with playing it safe when it comes to your health. I try to get my body scanned any chance I get to ensure that nothing pops up in the interim.

I hope this helps!

Regards,
Martin Lemieux

Thank you, I appreciate the response. I am a bit uncomfortable posting my test results. But, I sincerely appreciate your experience and recommendations.

Please login or register to post a reply.